MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20028E
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device lot #: h37020028e19 was reported, however, this is not a lot # manufactured for the reported catalog #.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris smartsite extension set the tubing was damaged.This occurred twice.This is report 1 of 2.There was no report of patient impact.The following information was provided by the initial reporter: incident date:(b)(6) 2023.¿this filter had 2 twisted and kinked areas in the tubing.This caused an occlusion alarm on the alaris pump and nurse changed the tubing.Ns was flowing through the tubing at the time.¿.Product: mfr 20028e, available for return.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 06-jul-2023.H.6.Investigation summary: a complaint of the set being kinked causing occlusion, was received from the customer.A photo of the packaging was received from the customer.A sample was received for investigation.Through visual inspection, the complaint of tubing kinked was confirmed.Kinks were seen above the filter and above the y-site.The kinked tubing was also opaquer with white colored bubbles in the tubing.A device history record review for model 20028e lot number 23029348 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 28feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing site was notified of this defect.After investigation, the potential root cause of kinked tubing could be related to an incorrect coiling of product by the assembler in combination with an excess of solvent between components due to opportunities with the solvent dispenser.This failure mode was addressed by improving the consistency of the solvent application between components, and the bushing of the solvent dispenser will be changed.Additionally, a quality alert was generated to communicate and reinforce the correct coiling of the product and solvent application between components.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd alaris smartsite extension set the tubing was damaged.This occurred twice.This is report 1 of 2.There was no report of patient impact.The following information was provided by the initial reporter: incident date:5/23/2023 ¿this filter had 2 twisted and kinked areas in the tubing.This caused an occlusion alarm on the alaris pump and nurse changed the tubing.Ns was flowing through the tubing at the time.¿ product: mfr 20028e, available for return.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17159524
Report Number9616066-2023-01212
Device Sequence Number17942345
Product Code FPA
UDI-Device Identifier07613203012393
UDI-Public(01)07613203012393
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20028E
Device Catalogue Number20028E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown